MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W040040090
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the powercross dilatation catheter was received for evaluation.The powercross dilatation catheter was received loaded within its protective transportation hoop.No ancillary devices, photographic images, or cine images were received for evaluation.The powercross was received in a post inflation profile, (e.G.Not tightly wrapped or winged), sanguine tinted fluid was observed to be in the balloon chamber.Examination of the proximal balloon bond area of the catheter revealed crimp marks from the manufacture procedure pleat and fold in the area of the balloon chamber proximal bond.These crimps would have restricted the inflation lumen <(>&<)> affected the catheter¿s performance to draw a vacuum to evacuate the balloon chamber.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a powercross balloon to treat an arteriovenous fistula(avf).The device was prepped as per the ifu with no issues identified.There was no resistance encountered advancing the device and no excessive force was used.No embolic protection was used.The balloon was inflated using a ac3200 inflation device with 50/50 contrast saline solution.The device was reported to have been inflated to a normal atm pressure with no issues.It was reported the physician was unable to deflate the device and used a needle to puncture the balloon through the skin.The balloon was then removed.There was no damage or kinking noted to the device.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7435614
Report Number2183870-2018-00231
Device Sequence Number1677878
Product Code LIT
UDI-Device Identifier00821684046272
UDI-Public00821684046272
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2018
Device Catalogue NumberAB18W040040090
Device Lot NumberA243454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;